Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Can lisinopril combined with HCTZ cause scalp itchiness?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
can lisinopril combined with HCTZ cause scalp itchiness?
Posted Fri, 16 Nov 2012 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 2 hours later
Hi, thanks for using healthcare magic

Lisinopril/Hctz (zestoretic) is a commonly used antihypertensive medication.Like all medications there are potential complications.One of the potential side effects of zestoretic is pruritis or itching and inflammation of the skin. In most persons, however, the itching would occur on other aspects of the body.

Other potential causes for itching of the scalp would be:(1) seborrheic dermatitis (inflammatory condition of the skin that may affect the scalp, face and upper body.It is treated mainly with antifungal creams and shampoos, steroid creams are used in the initial stages for a short period of time)
(2) fungal infection-tinea capitis (ring worm) is fungal infection of the scalp which requires treatment with oral medication
(3)psoriasis- a chronic skin condition that can affect different aspects of the skin
(4) allergic reaction to any creams, conditioners or shampoo or any other product or substance that comes in contact with the scalp
(5) low levels of thyroid hormone
(6)stress and anxiety can worsen the symptoms

You may want to consider speaking to your doctor for a visit.He or she may take a history and examine your scalp and may see an obvious cause for the itching.If none is found on examination then the possibility of using another antihypertensive may be considered.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor